MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after injecting the viscoelastic, pushing the plunger, there was a lot of resistance in the process.The cartridge section was opened and the lens was found to be faulty.Issue happened during preparation, no patient contact.No further information available.
 
Additional Manufacturer Narrative
Pt.Info.: unknown/ not provided.Implant date: not applicable, as lens was not implanted.Explant date: not applicable, as lens was not implanted.Therefore, lens was not explanted.(b)(6).The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: device available for evaluation: yes.Date returned to manufacturer: 12 aug 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received stuck on a piece of adhesive and circled with black ink.The original folding carton and patient stickers were received as well.Visual inspection under magnification revealed that the complaint lens was received stuck to paper and circled with black ink.The lens was removed from the adhesive and cleaned however, a portion of the adhesive could not be removed from the lens.Additionally, ink could be observed on the lens.The haptic could be observed to be damaged.The optic could also be observed to be torn and had a scratch.The complaint issue of "lens damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue ¿difficult to use¿ was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14233904
Report Number3012236936-2022-01137
Device Sequence Number4379029
Product Code HQL
UDI-Device Identifier05050474558328
UDI-Public(01)05050474558328(17)240809
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000230
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown